Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 13, NWS Buffalo, NY

February 3, 2010

NWS Buffalo, NY issued this small craft advisory at Feb 3, 2010, 3:58 AM EST. It took effect at Feb 3, 2010, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2010, 3:58 AM EST (08:58 UTC)
In effect from
Feb 3, 2010, 7:00 PM EST
Expired
Feb 4, 2010, 10:00 AM EST
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WHUS71 KBUF 030858
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 AM EST WED FEB 3 2010

LOZ042-031700-
/O.NEW.KBUF.SC.Y.0013.100204T0000Z-100204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
358 AM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-031700-
/O.NEW.KBUF.SC.Y.0013.100204T0000Z-100204T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
358 AM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
719 
WHUS71 KBUF 032023
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EST WED FEB 3 2010

LOZ042-040430-
/O.CON.KBUF.SC.Y.0013.100204T0000Z-100204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
323 PM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-040430-
/O.CON.KBUF.SC.Y.0013.100204T0000Z-100204T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
323 PM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 PM EST THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SFM
608 
WHUS71 KBUF 040203
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
903 PM EST WED FEB 3 2010

LOZ042-041015-
/O.CON.KBUF.SC.Y.0013.000000T0000Z-100204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
903 PM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-041015-
/O.CON.KBUF.SC.Y.0013.000000T0000Z-100204T1800Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
903 PM EST WED FEB 3 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
676 
WHUS71 KBUF 040900
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EST THU FEB 4 2010

LOZ042-041000-
/O.CAN.KBUF.SC.Y.0013.000000T0000Z-100204T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
400 AM EST THU FEB 4 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ043>045-041500-
/O.EXT.KBUF.SC.Y.0013.000000T0000Z-100204T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
400 AM EST THU FEB 4 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:25 AM EST, 33 minutes earlier.

Area forecast discussion, Feb 3, 3:25 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
325 AM EST WED FEB 3 2010

.SYNOPSIS...
SNOW WILL TAPER OFF THIS MORNING...FOLLOWED BY SOME LIMITED LAKE
EFFECT SNOW SOUTHEAST OF THE LAKES THIS AFTERNOON INTO EARLY
THURSDAY. HIGH PRESSURE WILL THEN BUILD DOWN FROM ONTARIO AND
PROVIDE MAINLY DRY WEATHER FRIDAY THROUGH SUNDAY AS A MAJOR STORM
PASSES BY TO OUR SOUTH.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LIGHT SNOW FROM AN APPROACHING UPPER LEVEL LOW HAS ALREADY SPREAD
ACROSS THE EIGHT WESTERN COUNTIES OF WESTERN NEW YORK AS OF 00Z.
THIS LIGHT SNOW WILL CONTINUE TO SPREAD TO THE EAST ACROSS THE
FINGER LAKES REGION THIS EVENING BEFORE MAKING ITS PRESENCE KNOWN
EAST OF LAKE ONTARIO AFTER MIDNIGHT.

SAT IMAGERY DEPICTS THE CENTER OF THE UPPER LOW OVER THE SOUTHERN
TIP OF LAKE HURON AS OF 2330Z...AND THE EASTWARD MOTION OF THIS
FEATURE WILL TRACK IT ACROSS SOUTHERNMOST ONTARIO AND WESTERN
NEW YORK THROUGH THE EVENING HOURS. THE FEATURE WILL THEN MAKE ITS
WAY ACROSS EASTERN NEW YORK DURING THE WEE HOURS OF THE MORNING.

HAVE TWEAKED THE GRIDS A BIT TO TAKE THE ENTIRE FORECAST AREA UP TO
100 POPS FOR ACCUMULATING SNOW...BUT THE SNOW WILL BE FINE AND
GRANULAR SO THIS WILL HELP TO HOLD DOWN ACCUMULATIONS. MOST AREAS
SHOULD AVERAGE AN INCH OR SO BY DAYBREAK...BUT THE GRANULAR NATURE
OF THE SNOW WILL LIKELY RESULT IN A GREASY CONSISTENCY TO THE SNOW
COVER ON AREA ROADWAYS SO MOTORISTS SHOULD BE ESPECIALLY CAREFUL
THROUGH THE OVERNIGHT.

ON WEDNESDAY...WILL TAPER THE POPS FROM WEST TO EAST BACK TO LOW
LIKELY DURING THE EARLY MORNING THEN CHANCE POPS DURING THE
AFTERNOON.

TEMPERATURES WILL HOLD STEADY IN THE LOWER TO MID 20S TONIGHT AS
WEAK WARM AIR ADVECTION CONTINUES AHEAD OF THE APPROACHING LOW.
HIGHS ON WEDNESDAY WILL CLIMB BACK A FEW DEGREES TO THE UPPER 20S TO
NEAR 30.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
RESPONSE SOUTHEAST OF THE LAKES SHOULD BE DIMINISHING AT THE START
OF THE PERIOD AS HIGH PRESSURE BUILDS INTO THE REGION.
TEMPERATURES LOOK SEVERAL DEGREES BELOW NORMAL WITH 20S MOST
LOCATION...BUT IN THE TEENS EAST OF LAKE ONTARIO.

WESTERN AND CENTRAL NEW YORK AREA WILL BE DIRECTLY UNDERNEATH THE
RIDGE THURSDAY NIGHT. THIS WILL PROVIDE FOR DRY WEATHER...BUT
QUITE COLD CONDITIONS WITH LOWS GENERALLY IN THE TEENS TO UPPER
SINGLE DIGITS.

HIGH PRESSURE AND DRY AIR WILL CONTINUE TO DOMINATE ACROSS THE
REGION FOR MOST OF FRIDAY. ALTHOUGH THERE WILL BE AN INCREASE IN
CLOUDINESS FROM THE SOUTH. UPPER LEVEL LOW WILL WORK INTO THE OHIO
VALLEY WITH SURFACE LOW TAKING SHAPE ALONG THE SOUTHEASTERN COAST.
SOME MODEL DISCREPANCY AS TO THE NORTHWARD EDGE OF ASSOCIATED
PRECIPITATION SHIELD. FOR NOW...HAVE HELD MOST OF THE AREA DRY
WHICH IS MORE IN THE WITH THE LATEST ECMWF AND NAM. WARM AIR
ADVECTION WILL ALLOW FOR SOME MODERATION WITH MOST LOCATIONS
NEARING REACHING FREEZING BY AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
VERY QUIET WX THROUGH MOST OF THIS PERIOD ACROSS OUR REGION...RATHER
TYPICAL OF FEB...COLD AND DRY. MASSIVE HIGH TAKES HOLD OVER ONTARIO
AND QUEBEC AND BLOCKS MAJOR SOUTHERN STREAM SYSTEM FROM GETTING THIS
FAR NORTH. MODELS ALL KEEP IT SAFELY SOUTH OF OUR AREA AT THIS
TIME...BUT ALL 12Z RUNS DID TAKE IT A BIT FURTHER NORTH THAN PREV
RUNS...WITH 12Z ECMWF ACTUALLY PUSHING NORTHERN EDGE OF SNOW INTO
SRN TIER. FOR NOW HELD POPS AT 20 IN THAT AREA BUT WOULD NOT BE
SURPRISED IF SOME SNOW LEAKED OVER THE BORDER...HIGHEST THREAT WOULD
BE 06-18Z SAT. STILL...WINTERLONG PATTERN CONTINUES WITH MAIN STORM
TRACK STAYING WELL TO OUR SOUTH ALONG SOUTHERN JET AS OUR DEARTH OF
SYNOPTIC SNOWS CONTINUE. VIRTUALLY ALL OUR SNOWFALL SO FAR HAS BEEN
LAKE EFFECT...AND NOTHING REALLY HUGE...ALTHOUGH FREQUENT ENOUGH.

HIGH BUILDS BACK SOUTH SAT NT AND SUNDAY WITH ANOTHER ARCTIC SHOT OF
-18C 850 MB AIR...SO TEMPS WILL FALL BACK SEVERAL DEGREES
AGAIN...L20S DAY/SINGLE NOS AT NIGHT. RIDGE SLOWLY WORKS EAST
MONDAY....DRY AND MODERATING FOR US. BOTH GFS AND ECMWF SHOW ANOTHER
SOUTHERN STREAM SYSTEM LIFTING NORTHEAST ON TUESDAY...FURTHER NORTH
THIS TIME...SO EVEN WE MAY GET IN ON SOME SYNOPTIC SNOW. BROUGHT CHC
POPS IN EVERYWHERE FOR THAT...BUT ITS A LONG WAY OFF. STAY TUNED.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
A WEAK UPPER LEVEL DISTURBANCE WILL EXIT THE REGION OVERNIGHT...BUT
LIGHT SNOW WILL CONTINUE IN ITS WAKE. VSBYS WILL GENERALLY RANGE
FROM 3-5SM THROUGH DAYBREAK WHILE CIGS ARE EXPECTED TO LOWER TO IFR
LEVELS.

ON WEDNESDAY...WHILE THE BULK OF ANY STEADY SNOW WILL HAVE PULLED
OFF TO THE EAST...PLENTY OF LOW LEVEL MOISTURE WILL BE LEFT BEHIND.
THIS WILL RESULT IN CONTINUED IFR CIGS TO START THE MORNING. THE
CIGS WILL ONLY MARGINALLY IMPROVE DURING THE COURSE OF THE MIDDAY
AND AFTERNOON.

OTHER THAN AN INCREASED WORK LOAD FOR GROUND CREWS CLEANING RUNWAYS
TONIGHT...THE IMPACT FROM THE PASSING SNOW PRODUCER SHOULD BE
MINIMAL FOR AIR TRAFFIC.

OUTLOOK...
WEDNESDAY NIGHT...MVFR TO VFR.
THURSDAY...MAINLY VFR WITH WIDELY SCATTERED SNOW SHOWERS AND LOCAL
MVFR CONDITIONS.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
WEST WINDS WILL PICK UP THIS AFTERNOON...TURNING NORTHWEST TONIGHT
AND CONTINUING TO STRENGTHEN AS LOW PRESSURE DEPARTS AND COLD
ADVECTION WORKS IN. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP
ON LAKE ONTARIO THIS EVENING CONTINUING THROUGH ABOUT MIDDAY
THURSDAY. PLENTY OF ICE COVERAGE ON LAKE ERIE SO ANY WAVE ACTION
WILL BE LIMITED TO THE OPEN WATERS IN THE EASTERN BASIN ONLY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...RSH/WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...RSH
MARINE...TMA
Hazardous weather outlook, Feb 2, 5:21 AM EST, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
521 AM EST TUE FEB 2 2010

NYZ001>008-010>014-019>021-085-031030-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
521 AM EST TUE FEB 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-031030-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
521 AM EST TUE FEB 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.